Alert archive / Tennessee / River Flood Advisories in 2014
River Flood Advisory 40, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Jun 10, 2014, 10:28 AM CDT for Perry County, Tennessee. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2014, 10:28 AM CDT (15:28 UTC)
- Expired
- Jun 12, 2014, 9:54 PM CDT
- In force
- 59 hr
- Issued by
- NWS Nashville, TN
County Perry County, TN
The radar
The Ft Campbell radar (KHPX), 132 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 11.26 ft at Jun 12, 2014, 2:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jun 10, 8:48 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 10, 8:48 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 848 AM CDT TUE JUN 10 2014 .UPDATE...UPPER LOW POSITIONED OVER NW AR THIS MORNING AND IS MOVING SLOWLY TOWARD THE NNE. DEEP MOISTURE FETCH IS EVIDENT TOWARD THE SOUTHEAST OF THE LOW AND EXTENDS FROM SW LOUISIANA NE TOWARD SW MIDDLE TN. GIVEN THE TRACK OF THE LOW AND THE CURRENT TRAJECTORY OF THE CONVECTION TO OUR SW...SHOWERS AND TSTMS ARE EXPECTED TO OVERSPREAD THE MID STATE TODAY. WITH THE ACTIVITY SPREADING NORTHWARD...SO FAR THERE ARE NO WATCH BOXES TO OUR SOUTH. BUT...GFS ELUDES TOWARD DESTABILIZATION...ESPECIALLY ACROSS NORTHERN AREAS WHERE THE RAINFALL WONT ARRIVE UNTIL A LITTLE LATER THIS MORNING. 850 MB SPEEDS WILL RUN AROUND 25 TO 30 KTS BUT LAPSE RATES REMAIN RATHER LOW. THEREFORE...MAIN THREAT FOR TODAY WILL BE THE DAMAGING WIND THREAT. FLOOD POTENTIAL IS STILL IN LINE ACROSS ROUGHLY OUR SOUTHWESTERN THIRD. 3 HOUR GUIDANCE IS ROUGHLY AROUND 2 INCHES ACROSS THE WATCH AREA. AREAL AVERAGES SHOULD REMAIN BELOW THAT. HOWEVER...ISOLATED TO SCATTERED AREAS COULD SEE CONVECTIVE AMOUNTS THAT REACH OR SURPASS THAT LEVEL. THEREFORE...FLOODING IS STILL A MAJOR CONCERN TODAY. AS FOR HIGH TEMPS...GFS AND NAM SOLUTIONS INDICATE LOW TO MID 70S TEMPS AT 18Z. SINCE HIGH TEMPS ARE JUST A FEW DEGREES ABOVE THAT LEVELS...THE ONLY CHANGE WILL BE TO LOWER TEMPS BY A DEGREE OR TWO ACROSS PORTIONS OF SOUTHERN MIDDLE TN. HRRR SHOWS RAINFALL PREVAILING THROUGH MUCH OF THE DAY ACROSS THE SOUTH SO TEMPS WILL STRUGGLE. UPDATE OUT SHORTLY...ONLY CHANGE WILL BE TO THE TEMPS ACROSS THE SOUTH. && .PREV DISCUSSION... /ISSUED 610 AM CDT TUE JUN 10 2014/ UPDATE... 12Z TAF DISCUSSION. AVIATION... MCS THAT IMPACTED THE AREA YESTERDAY EVENING HAS EXITED THE MID STATE...BUT NEXT MCS MOVING NE ACROSS MISSISSIPPI WILL AFFECT AREA AIRPORTS DURING THE DAY TODAY. CURRENT TIMING OF PRECIPITATION BRINGS SHRA/TSRA AND MVFR/IFR CONDITIONS TO CKV/BNA AROUND 15-16Z...WITH HRRR INDICATING PRECIP CONTINUING THROUGH THE AFTERNOON. ACTIVITY WILL ARRIVE LATER TOWARDS 22Z AT CSV WITH ASSOCIATED MVFR/IFR CONDITIONS. GUSTY AND VARIABLE WINDS WILL BE A CONCERN WITH ANY STRONGER CONVECTION. ADDITIONAL SHRA/TSRA POSSIBLE TUESDAY EVENING/NIGHT. SOUTH WINDS 5-10 KT WITH OCCASIONAL GUSTS UP TO 20 KTS EXPECTED THROUGH THE TAF PERIOD. SHAMBURGER PREV DISCUSSION... /ISSUED 254 AM CDT TUE JUN 10 2014/ DISCUSSION... .FLASH FLOOD POTENTAL REMAINS FOR PARTS OF WEST AND SOUTHWEST MIDDLE TENNESSEE... .POTENTIAL FOR SEVERE STORMS TODAY IN THE MID STATE... STRONG MOISTURE TRANSPORT FROM LOUISIANA INTO MIDDLE TENNESSEE THIS MORNING AND DURING THE DAY AS PRECIPITABLE WATER REMAINS NEAR 2 INCHES IN A VERY DEEP WARM CLOUD DEPTH. FORECAST SOUNDINGS ARE JUICED TO THE HILT...SO WILL CONTINUE THE THREAT FOR FLASH FLOODING IN THE WATCH AREA AS PRECIP EFFICIENCY WILL BE MAXED OUT. AS THE VERTICALLY STACKED UPPER LOW CENTERED OVER EASTERN OKLAHOMA THIS MORNING BEGINS TO LIFT NORTHEAST AND RELATIVELY COOL 500 MBAR TEMPS ALONG WITH SURFACE DEWPOINTS IN THE UPPER 60S THE STAGE WILL BE SET FOR A FEW SEVERE STORMS DESPITE LIMITED HEATING TODAY DUE TO CLOUDS AND RAIN. I EXPECT TO SEE SHOWERS AND A FEW STORMS RETURN TO SOUTHWESTERN MIDDLE TENNESSEE BEFORE 12Z THIS MORNING AND CONTINUE TO WORK UP THROUGH MIDDLE TENNESSEE AS STORMS BECOME MORE NUMEROUS IN WESTERN AREAS DURING THE MORNING AND TRANSLATE EASTWARD. LOOKS TO ME LIKE LATE MORNING AND THROUGH THE AFTERNOON WILL THE BEST TIME FRAME FOR SEVERE STORMS AND HEAVY RAINS HERE IN MIDDLE TENNESSEE BUT SEVERE STORMS AND HEAVY RAINS ARE ALSO POSSIBLE EAST OF INTERSTATE 65 THIS EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT ALONG WITH THE HEAVY RAIN. HIGH TEMPS TODAY WILL BE RETARDED BY CLOUDS AND RAIN. ON WEDNESDAY UPPER LOW OPENS UP AND CONTINUES TO LIFT NORTHEASTWARD ND INTO GREAT LAKES REGION WITH UPPER TROUGH EXTENDING BACK DOWN THROUGH THE OHIO AND TENNESSEE VALLEYS SO LOOK FOR MORE SHOWERS AND STORMS. LOOKS LIKE THERE WILL BE A CHANCE FOR SHOWERS AND STORMS RIGHT ON THROUGH THE WEEKEND AND INTO NEXT WEEK AS WESTERLIES DOMINATE THE PATTERN WITH A CONTINUOUS SUPPLY OF SHORT WAVES. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TNZ023>025- 056>058-060-061-093>095. && 21
Hazardous weather outlook, Jun 10, 5:25 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT TUE JUN 10 2014 TNZ005>011-026>034-059-062>066-075-077>080-111030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM- DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS- WILLIAMSON-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN- 525 AM CDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF MIDDLE TENNESSEE TUESDAY AND TUESDAY NIGHT. NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MIDDLE TENNESSEE TODAY INTO TONIGHT. SOME STORMS MAY BE STRONG OR SEVERE...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ALTHOUGH A FEW ISOLATED STRONG STORMS ARE POSSIBLE...NO WIDESPREAD STRONG OR SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT WIND DAMAGE...HAIL...OR HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ023>025-056>058-060-061-093>095-111030- HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-LEWIS-MAURY-MARSHALL- WAYNE-LAWRENCE-GILES- 525 AM CDT TUE JUN 10 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHWEST MIDDLE TENNESSEE THROUGH TUESDAY EVENING. NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST MIDDLE TENNESSEE TODAY INTO TONIGHT...WITH HEAVY RAINFALL POSSIBLE AT TIMES. MUCH OF THIS AREA HAS SEEN 6 TO 12 INCHES OF RAIN SO FAR IN JUNE...AND AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE TODAY INTO TONIGHT. THIS RAINFALL FALLING ON ALREADY SATURATED GROUND MAY RESULT IN MORE FLASH FLOODING. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF MIDDLE TENNESSEE TUESDAY AND TUESDAY NIGHT. SOME STORMS MAY BE STRONG OR SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ALTHOUGH A FEW ISOLATED STRONG STORMS ARE POSSIBLE...NO WIDESPREAD STRONG OR SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT WIND DAMAGE...HAIL...OR HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 55
In the hours before
Special weather statement, Jun 10, 10:00 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CDT TUE JUN 10 2014
TNZ024-056-101530-
HUMPHREYS-PERRY-
1000 AM CDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR HUMPHREYS AND PERRY COUNTIES...
AT 956 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW JOHNSONVILLE TO
10 MILES NORTH OF LINDEN TO LINDEN...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IN THE PATH INCLUDE NEW JOHNSONVILLE...LOBELVILLE...
HURRICANE MILLS...WAVERLY AND MCEWEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3598 8803 3624 8788 3624 8775 3620 8766
3620 8759 3617 8757 3602 8755 3598 8753
3595 8756 3595 8760 3590 8771 3578 8772
3546 8796 3571 8793 3578 8799 3593 8793
3594 8801
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:17 PM CDT | Special Weather Statement | OHX | Perry | 43 min |
| Jun 9, 8:06 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 39 min |
| Jun 9, 8:31 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 44 min |
| Jun 9, 8:58 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Perry and 1 more | 32 min |
| Jun 9, 9:21 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Hickman, Marshall, Maury, Williamson | 39 min |
| Jun 9, 9:48 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Hickman, Marshall, Maury, Rutherford and 1 more | 27 min |
| Jun 9, 9:50 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Montgomery, Stewart | 40 min |
| Jun 9, 10:03 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Williamson | 42 min |
| Jun 9, 10:14 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Davidson, Grundy, Rutherford and 3 more | 31 min |
| Jun 9, 10:43 PM CDT | Special Weather Statement | OHX | Davidson, Robertson, Sumner | 47 min |
| Jun 10, 10:00 AM CDT | Special Weather Statement | OHX | Humphreys, Perry | 30 min |
| Jun 10, 11:10 AM CDT | Special Weather Statement | OHX | Hickman, Lewis | 50 min |
| Jun 10, 11:22 AM CDT | Special Weather Statement | OHX | Bedford | 38 min |
| Jun 10, 11:42 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 33 min |
| Jun 10, 12:15 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Smith, Wilson | 45 min |
| Jun 10, 12:27 PM CDT | Tornado Warning | OHX | DeKalb | 33 min |
| Jun 10, 12:48 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 42 min |
| Jun 10, 1:25 PM CDT | Special Weather Statement | OHX | Cannon, Coffee | 65 min |
| Jun 10, 1:36 PM CDT | Special Weather Statement | OHX | Overton | 24 min |
| Jun 10, 1:55 PM CDT | Special Weather Statement | OHX | Smith | 35 min |
| Jun 10, 2:04 PM CDT | Special Weather Statement | OHX | Pickett | 26 min |
| Jun 10, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 39 min |
| Jun 10, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 32 min |
| Jun 10, 2:19 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Grundy, Warren | 41 min |
| Jun 10, 2:33 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam | 27 min |
| Jun 10, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 40 min |
| Jun 10, 2:46 PM CDT | Special Weather Statement | OHX | Pickett | 44 min |
| Jun 10, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 43 min |
| Jun 10, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 33 min |
| Jun 10, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 43 min |
| Jun 10, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 19 min |
Nearby
River Flood Advisories in Tennessee, 2014Every river flood advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.